Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 10, 2009, 8:51 AM CST for Whiteside County, Illinois. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 8:51 AM CST (14:51 UTC)
- Expired
- Feb 12, 2009, 9:57 AM CST
- In force
- 49 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 58 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Como (CMOI2). The gauge peaked at 11.65 ft at Feb 12, 2009, 1:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDVN 101451 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 851 AM CST TUE FEB 10 2009 .SUDDEN AND SHARP CHANGES IN RIVER LEVELS ALONG THE ROCK RIVER ARE EXPECTED TO CONTINUE DUE TO A SUSPECTED ICE JAM BETWEEN COMO AND JOSLIN. RIVER LEVELS MAY CONTINUE TO FLUCTUATE SIGNIFICANTLY WITH RISES BEHIND THE JAM AND FALLS IF THE ICE JAM BREAKS UP AND MOVES DOWNSTREAM. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . ILC195-110251- /O.NEW.KDVN.FL.W.0004.090210T1451Z-090214T0000Z/ /CMOI2.1.ER.090210T1030Z.090210T1800Z.090212T1200Z.NO/ 851 AM CST TUE FEB 10 2009 ...FLOOD WARNING IN EFFECT UNTIL THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE ROCK RIVER AT COMO. * UNTIL THURSDAY MORNING. * AT 8:30 AM TUESDAY THE STAGE WAS 10.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * FORECAST...REMAIN AROUND 10.1 FEET TODAY. FALL BELOW FLOOD STAGE THURSDAY MORNING. $$ ILC073-161-195-110251- /O.NEW.KDVN.FL.W.0005.090211T1800Z-000000T0000Z/ /JOSI2.1.ER.090211T1800Z.090214T0000Z.000000T0000Z.NO/ 851 AM CST TUE FEB 10 2009 ...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE ROCK RIVER NEAR JOSLIN. * UNTIL FURTHER NOTICE. * AT 7:30 AM TUESDAY THE STAGE WAS 11.4 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY...AND CONTINUE RISING TO 13.5 FEET FRIDAY EVENING. * IMPACT...AT 13 FEET...FLOODING OF UNPROTECTED AGRICULTURAL LAND OCCURS. WATER ALSO AFFECTS LUNDEENS LANDING CAMPGROUND. $$
7 follow-up statements
000 WGUS83 KDVN 110234 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 834 PM CST TUE FEB 10 2009 .RUNOFF FROM THE SNOW MELT WILL CONTINUE TO CAUSE MINOR TO MODERATE FLOODING ON A FEW TRIBUTARIES IN EASTERN IOWA AND NORTHWEST ILLINOIS. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . IAC097-110304- /O.CAN.KDVN.FL.W.0007.000000T0000Z-090212T2200Z/ /MAQI4.N.ER.090210T1523Z.000000T0000Z.000000T0000Z.NO/ 834 PM CST TUE FEB 10 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE MAQUOKETA RIVER NEAR MAQUOKETA. * AT 6:30 PM TUESDAY THE STAGE WAS 22.7 FEET...AND FALLING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...CRESTED NEAR 25.O FEET EARLY THIS AFTERNOON. * FLOOD STAGE IS 24 FEET. * FORECAST...FALL TO 22.0 FEET THURSDAY MORNING. ICE ACTION IN THE VICINITY OF THE GAGE MAY CAUSE RIVER LEVELS TO FLUCTUATE BY A FOOT OR MORE FOR THE NEXT COUPLE OF DAYS. $$ IAC095-103-111434- /O.EXT.KDVN.FL.W.0003.000000T0000Z-090218T0430Z/ /MROI4.2.ER.090208T1054Z.090212T1800Z.090216T1630Z.NO/ 834 PM CST TUE FEB 10 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL MONDAY MORNING. * AT 8:00 PM TUESDAY THE STAGE WAS 16.0 FEET...AND RISING. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE TO 16.6 FEET THURSDAY. FALL BELOW FLOOD STAGE MONDAY MORNING. $$ IAC103-115-183-111434- /O.EXT.KDVN.FL.W.0006.000000T0000Z-090213T2000Z/ /LNTI4.1.ER.090210T1127Z.090211T0600Z.090212T0800Z.NO/ 834 PM CST TUE FEB 10 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER NEAR LONE TREE. * UNTIL THURSDAY MORNING. * AT 8:00 PM TUESDAY THE STAGE WAS 15.8 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 15.9 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE THURSDAY MORNING. ICE ACTION NEAR THE RIVER GAGE MAY CAUSE RIVER LEVELS TO FLUCTUATE BY A FOOT OR MORE. $$ ILC195-111434- /O.CON.KDVN.FL.W.0004.000000T0000Z-090214T0000Z/ /CMOI2.1.ER.090210T1030Z.090210T2230Z.090212T1200Z.NO/ 834 PM CST TUE FEB 10 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT COMO. * UNTIL THURSDAY MORNING. * AT 7:30 PM TUESDAY THE STAGE WAS 9.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...RISE TO FLOOD STAGE WEDNESDAY MORNING. ICE ACTION NEAR THE RIVER GAGE MAY CAUSE RIVER LEVELS TO FLUCTUATE BY A FOOT OR MORE. $$ ILC073-161-195-111434- /O.EXT.KDVN.FL.W.0005.090211T2200Z-000000T0000Z/ /JOSI2.1.ER.090211T2200Z.090214T0000Z.000000T0000Z.NO/ 834 PM CST TUE FEB 10 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER NEAR JOSLIN. * UNTIL FURTHER NOTICE. * AT 7:30 PM TUESDAY THE STAGE WAS 11.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY...AND CONTINUE RISING TO 13.5 FEET FRIDAY EVENING. ICE ACTION NEAR THE RIVER GAGE MAY CAUSE RIVER LEVELS TO FLUCTUATE BY A FOOT OR MORE. $$
000 WGUS83 KDVN 111105 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CST WED FEB 11 2009 .RUNOFF FROM THE SNOW MELT WILL CONTINUE TO CAUSE MINOR TO MODERATE FLOODING ON A FEW TRIBUTARIES IN EASTERN IOWA AND NORTHWEST ILLINOIS. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . IAC095-103-112305- /O.EXT.KDVN.FL.W.0003.000000T0000Z-090218T0413Z/ /MROI4.2.ER.090208T1054Z.090213T0000Z.090216T1613Z.NO/ 505 AM CST WED FEB 11 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL MONDAY MORNING. * AT 4:00 AM WEDNESDAY THE STAGE WAS 15.9 FEET...AND STEADY. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE TO 16.4 FEET THURSDAY EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. $$ IAC103-115-183-112304- /O.EXT.KDVN.FL.W.0006.000000T0000Z-090212T2333Z/ /LNTI4.1.ER.090210T1127Z.090211T0600Z.090211T1133Z.NO/ 505 AM CST WED FEB 11 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER NEAR LONE TREE. * UNTIL THIS MORNING. * AT 4:00 AM WEDNESDAY THE STAGE WAS 15.2 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$ ILC195-112304- /O.CON.KDVN.FL.W.0004.000000T0000Z-090214T0000Z/ /CMOI2.1.ER.090210T1030Z.090211T0745Z.090212T1200Z.NO/ 505 AM CST WED FEB 11 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT COMO. * UNTIL THURSDAY MORNING. * AT 4:30 AM WEDNESDAY THE STAGE WAS 10.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * FORECAST...HOLD NEARLY STEADY AROUND 10.1 FEET THROUGH TONIGHT BEFORE FALLING. FALL BELOW FLOOD STAGE THURSDAY MORNING. ICE ACTION NEAR THE RIVER GAGE MAY CAUSE RIVER LEVELS TO FLUCTUATE BY A FOOT OR MORE. $$ ILC073-161-195-112304- /O.EXT.KDVN.FL.W.0005.090211T1059Z-000000T0000Z/ /JOSI2.1.ER.090211T0647Z.090214T0000Z.000000T0000Z.NO/ 505 AM CST WED FEB 11 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER NEAR JOSLIN. * UNTIL FURTHER NOTICE. * AT 4:30 AM WEDNESDAY THE STAGE WAS 12.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE TO 13.5 FEET FRIDAY EVENING...THEN BEGIN FALLING. ICE ACTION NEAR THE RIVER GAGE MAY CAUSE RIVER LEVELS TO FLUCTUATE BY A FOOT OR MORE. $$
000 WGUS83 KDVN 111600 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1000 AM CST WED FEB 11 2009 .RUNOFF FROM THE RECENT SNOW MELT WILL CONTINUE TO CAUSE MINOR TO MODERATE FLOODING ON A FEW TRIBUTARIES IN EASTERN IOWA AND NORTHWEST ILLINOIS. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . IAC095-103-120400- /O.EXT.KDVN.FL.W.0003.000000T0000Z-090217T2100Z/ /MROI4.2.ER.090208T1054Z.090211T1100Z.090216T0900Z.NO/ 1000 AM CST WED FEB 11 2009 IAC103-115-183-111630- /O.CAN.KDVN.FL.W.0006.000000T0000Z-090212T2333Z/ /LNTI4.1.ER.090210T1127Z.090211T0600Z.000000T0000Z.NO/ 1000 AM CST WED FEB 11 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE IOWA RIVER NEAR LONE TREE. * AT 9:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET...AND FALLING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 14.9 FEET. FALL TO 11.8 FEET THURSDAY MORNING. $$ ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL MONDAY MORNING. * AT 9:00 AM WEDNESDAY THE STAGE WAS 15.6 FEET...AND RISING. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE TO 15.7 FEET SATURDAY. FALL BELOW FLOOD STAGE MONDAY MORNING. $$ ILC195-120400- /O.EXT.KDVN.FL.W.0004.000000T0000Z-090215T0000Z/ /CMOI2.1.ER.090210T1030Z.090211T1430Z.090213T1200Z.NO/ 1000 AM CST WED FEB 11 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT COMO. * UNTIL FRIDAY MORNING. * AT 9:30 AM WEDNESDAY THE STAGE WAS 10.2 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ ILC073-161-195-120400- /O.CON.KDVN.FL.W.0005.000000T0000Z-000000T0000Z/ /JOSI2.1.ER.090211T0647Z.090214T0000Z.000000T0000Z.NO/ 1000 AM CST WED FEB 11 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER NEAR JOSLIN. * UNTIL FURTHER NOTICE. * AT 9:30 AM WEDNESDAY THE STAGE WAS 12.3 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE TO 13.5 FEET FRIDAY EVENING...THEN BEGIN FALLING. $$
000 WGUS83 KDVN 120249 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 849 PM CST WED FEB 11 2009 .FLOODING...RESULTING FROM THE RECENT SNOWMELT...CONTINUES ON PORTIONS OF THE LOWER ROCK RIVER. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . ILC195-121449- /O.EXT.KDVN.FL.W.0004.000000T0000Z-090214T1500Z/ /CMOI2.1.ER.090210T1030Z.090212T0130Z.090213T0300Z.NO/ 849 PM CST WED FEB 11 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT COMO. * UNTIL THURSDAY EVENING. * AT 7:30 PM WEDNESDAY THE STAGE WAS 10.9 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE WAS CAUSING RAPID FLUCTUATIONS OF THE RIVER LEVEL. RIVER LEVELS COULD VARY BY A FOOT OR MORE FROM THE FORECAST STAGES. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE THURSDAY EVENING. $$ ILC073-161-195-121449- /O.EXT.KDVN.FL.W.0005.000000T0000Z-090216T0600Z/ /JOSI2.1.ER.090211T0647Z.090212T0115Z.090214T1800Z.NO/ 849 PM CST WED FEB 11 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER NEAR JOSLIN. * UNTIL SATURDAY. * AT 7:30 PM WEDNESDAY THE STAGE WAS 12.4 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12 FEET. * FORECAST...NEAR CREST NOW AND SHOULD FALL BELOW FLOOD STAGE SATURDAY. $$
000 WGUS43 KDVN 120446 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1046 PM CST WED FEB 11 2009 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ILLINOIS... ROCK RIVER AT COMO AFFECTING WHITESIDE COUNTY .RUNOFF FROM THE RECENT SNOW MELT CONTINUES TO CAUSE SOME FLOODING ON THE LOWER PORTION OF THE ROCK RIVER. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . ILC195-121646- /O.EXT.KDVN.FL.W.0004.000000T0000Z-090214T1703Z/ /CMOI2.2.ER.090210T1030Z.090212T0430Z.090213T0503Z.NO/ 1046 PM CST WED FEB 11 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT COMO. * UNTIL THURSDAY EVENING. * AT 10:30 PM WEDNESDAY THE STAGE WAS 11.3 FEET...AND RISING. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE WAS CAUSING RAPID FLUCTUATIONS OF THE RIVER LEVEL. RIVER LEVELS COULD VARY BY A FOOT OR MORE FROM THE FORECAST STAGES. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE THURSDAY EVENING. $$
000 WGUS83 KDVN 121049 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 AM CST THU FEB 12 2009 .RUNOFF FROM THE SNOW MELT WILL CONTINUE TO CAUSE MINOR TO MODERATE FLOODING ON A FEW TRIBUTARIES IN EASTERN IOWA AND NORTHWEST ILLINOIS. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . IAC095-103-122249- /O.CON.KDVN.FL.W.0003.000000T0000Z-090217T1500Z/ /MROI4.2.ER.090208T1054Z.090211T2230Z.090216T0300Z.NO/ 449 AM CST THU FEB 12 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL SUNDAY EVENING. * AT 4:00 AM THURSDAY THE STAGE WAS 16.0 FEET...AND FALLING. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE RIVER LEVELS TO FLUCTUATE BY A FOOT OR MORE FROM THE FORECAST STAGES. * FLOOD STAGE IS 14 FEET. * FORECAST...FALL BELOW FLOOD STAGE SUNDAY EVENING. $$ ILC195-122249- /O.EXT.KDVN.FL.W.0004.000000T0000Z-090214T0125Z/ /CMOI2.2.ER.090210T1030Z.090212T0715Z.090212T1325Z.NO/ 449 AM CST THU FEB 12 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER AT COMO. * UNTIL THIS MORNING. * AT 4:30 AM THURSDAY THE STAGE WAS 10.2 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE WAS CAUSING RAPID FLUCTUATIONS OF THE RIVER LEVEL. RIVER LEVELS COULD VARY BY A FOOT OR MORE FROM THE FORECAST STAGES. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS MORNING. $$ ILC073-161-195-122249- /O.CON.KDVN.FL.W.0005.000000T0000Z-090216T0600Z/ /JOSI2.1.ER.090211T0647Z.090212T0645Z.090214T1800Z.NO/ 449 AM CST THU FEB 12 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY... THE FLOOD WARNING CONTINUES FOR THE ROCK RIVER NEAR JOSLIN. * UNTIL SATURDAY. * AT 4:30 AM THURSDAY THE STAGE WAS 12.1 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE RIVER LEVELS TO FLUCTUATE BY A FOOT OR MORE FROM THE FORECAST STAGES. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE TO 12.2 FEET THIS EVENING. FALL BELOW FLOOD STAGE SATURDAY. $$
000 WGUS83 KDVN 121557 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 957 AM CST THU FEB 12 2009 RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . ILC195-121627- /O.CAN.KDVN.FL.W.0004.000000T0000Z-090214T0125Z/ /CMOI2.2.ER.090210T1030Z.090212T0715Z.000000T0000Z.NO/ 957 AM CST THU FEB 12 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE ROCK RIVER AT COMO. * AT 9:30 AM THURSDAY THE STAGE WAS 7.9 FEET...AND FALLING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY...THE ICE JAM NEAR COMO APPEARS TO HAVE BROKEN UP. * FLOOD STAGE IS 10 FEET. * FORECAST...LOCALIZED FLUCTUATIONS IN RIVER LEVELS IS STILL POSSIBLE. FALL TO 7.6 FEET FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 3:27 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Feb 10, 3:27 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 327 AM CST TUE FEB 10 2009 .SYNOPSIS... WATER VAPOR SHOWS STRONG VERTICALLY STACKED LOW LIFTING E/NE FROM SD INTO WESTERN MN. LOCAL AREA IN DRY SLOT WITH CLEAR SKIES. TIGHT MSLP GRADIENT PRODUCING WINDY CONDITIONS. S/SW WINDS OF 20-30 MPH WITH FEW HIGHER GUSTS HOLDING TEMPS UP WITH READINGS GENERALLY IN THE U40S/L50S. MAIN ATTENTION DIRECTED TOWARD POTENT ENERGY /DOUBLE BARREL UPPER CIRCULATIONS/ APPROACHING THE FOUR CORNERS REGION EARLY THIS MORNING WITH 100 KT MID LEVEL JET MAX UNDERCUTTING ENERGY AND PLOWING INTO WEST TX WITH SATELLITE SHOWING EVIDENCE OF BAROCLINIC LEAF SUPPORTING SUBSEQUENT SFC CYCLONE DEVELOPMENT... ALSO SUPPORTED BY BLOSSOMING PRESSURE FALLS WEST TX... CLOSE TO UKMET AND ECMWF SOLUTIONS. ABUNDANT GULF MOISTURE (SFC TD/S 55-65F AND 850 DEWPTS 5-10C) LURKING OVER THE LOWER MISSISSIPPI VALLEY AND TX GULF COAST... WAITING TO BE DRAWN UP AND ENTRAINED IN SYSTEM. ..MCCLURE.. && .SHORT TERM...TODAY AND TONIGHT... WINDS AND MAX TEMPS MAIN CHALLENGES TODAY. DEEP OCCLUDED SFC LOW OVER WESTERN MN TO CONTINUE LIFTING E/NE INTO ONTARIO. TIGHT MSLP GRADIENT TO SLOWLY WEAKEN AND LIFT NORTH ALONG WITH ISALLOBARIC MAX. STRONG LOW/MID LEVEL WIND FIELDS... BUT INVERSION AT AROUND 3K FEET PER NAM BUFR SOUNDINGS PREVENTING FROM TAPPING FULL WIND POTENTIAL. STILL THOUGH WINDY CONDITIONS WITH WINDS 20-30 MPH WITH FEW GUSTS HIGHER AT TIMES WEST OF MISSISSIPPI. LIKELY TO BE A PERIOD THIS MORNING WITH MIXING THAT WINDS COULD STRENGTHEN TO ADVISORY CRITERIA OR JUST ABOVE MAINLY NORTHWEST CWA... BUT THINKING ONLY FOR COUPLE HOURS OR SO AND LIKELY NOT WIDESPREAD ENOUGH... AND WITH MSLP GRADIENT GRADUALLY RELAXING AND WINDS OVERALL BECOMING UNI-DIRECTIONAL WHILE SLOWLY DIMINISHING AND PER COORD WITH DMX DROPPING THEIR ADVISORY... WILL HOLD OFF ON ISSUING ANY WIND HEADLINES BUT BEEFED UP IN ZONES AND ALSO HAZARDOUS WX OUTLOOK (HWODVN). NEXT ITEM IS MAX TEMPS. ALL AREAS STARTING OUT AROUND 15 DEGS OR SO ABOVE NORMAL HIGHS. NAM BUFR SOUNDINGS SHOW MIXING POTENTIAL TO NEAR 870 MB... WHICH YIELDS U50S TO M60S. SFC PARCEL TRAJECTORIES POINT TO CENTRAL/SOUTHERN PLAINS AS SOURCE REGION... AND YESTERDAY HIGHS WERE WIDESPREAD M/U 60S. MODEL 2M TEMPS SURPRISINGLY NOT AS WARM AS THIS DESPITE ABUNDANT SUNSHINE AND GUSTY S/SW WINDS. BOTTOM LINE... TRENDS WITH WARMING DAYS HAVE BEEN TO TOP GUIDANCE BY AT LEAST 3-5 DEGS AND SEE NO REASON THIS WON/T BE DUPLICATED TODAY WITH IDEAL CONDITIONS WITH INCREDIBLY MILD START...GUSTY WINDS AND ABUNDANT SUNSHINE. THUS...ALL RECORDS IN PLAY TODAY (DBQ 60-1876...CID 59-1932...MLI 62-1976 AND PREVIOUS...BRL 70-1932). TONIGHT...SIDED TOWARD BLEND OF MORE CONSISTENT ECMWF WITH SOME INPUTS FROM UK AND NAM. SHORTWAVE ENERGY TO TAKE ON NEGATIVE TILT WHILE EJECTING ACROSS PORTIONS OF TX/OK... WITH TRACK OF SFC CYCLONE FROM KS TO SOUTH CENTRAL MO 12Z WED. STRONG UPPER DYNAMICS AND GULF MOISTURE WILL COMBINE FOR WIDESPREAD AND ACTIVE STORMS FROM MIDDLE MISSISSIPPI VALLEY TO TX/LA GULF COAST. WARM ADVECTION/ISENTROPIC ASCENT ON STRENGTHENING LOW LEVEL JET TO BRING PCPN NORTH MAINLY AFT 06Z WITH POPS SOUTHEAST 1/2 NEAR PROXIMITY OF SFC-H85 CONVERGENCE ZONE. WENT WITH GUIDANCE BLEND ON MINS...FAVORING COLDER SIDE NORTHWEST. POTENTIAL TO BE FEW DEGS COLDER ESPECIALLY NORTHWEST THIRD OR SO IF RADIATIONAL COOLING SETUP (MAINLY CLEAR SKIES AND LIGHT WINDS) LINGERS FOR LONGER TIME. ..MCCLURE.. .LONG TERM...WEDNESDAY THROUGH MONDAY... 00Z MODELS HAVE COME INTO BETTER AGREEMENT WITH TIMING AND TRACK OF THE STRONG WAVE AND SURFACE LOW PASSING TO THE SOUTHEAST WED. CONFIDENCE HIGHER THIS RUN...NOW THAT MODELS HAVE A BETTER HANDLE ON THE MID LEVEL CIRCULATIONS CHURNING INTO AZ AND UT EARLY THIS MORNING. HAVE KEPT FORECAST TRENDED CLOSEST TO THE GFS AND ECMWF THAT HAVE LOCKED ONTO A SIMILAR SOLUTION THE PAST COUPLE RUNS. THE SURFACE LOW WILL TRACK FROM SE MO THROUGH CENTRAL IL...TO S CENTRAL LOWER MI DURING THE DAY WED. AT THE MID LEVELS...THE DEFORMATION ZONE WITH THE DEEPENING UPPER LOW TRACKS JUST SOUTHEAST OF THE FORECAST AREA DURING THE DAY...ALONG WITH THE H8 LOW AND AXIS OF STRONG LOW LEVEL CONVERGENCE OUT IN ADVANCE. THIS WILL KEEP AXIS OF HEAVIEST RAINFALL TO THE SOUTHEAST...AND HAVE KEPT QPF IN .25 TO .75 RANGE IN THE SE CWFA PRIMARILY EAST OF THE MS RIVER. THIS MAY STILL BE ON THE HIGH SIDE IF STRONG CONVECTION FURTHER SOUTH ROBS SOME OF THE MOISTURE. HAVE RAISED POPS TO CATEGORICAL THERE... KEEPING CHANCE TO LIKELY POPS FURTHER WEST WITH AMOUNTS UNDER A QUARTER INCH. TIGHT PRESSURE GRADIENT BEHIND THE DEEPENING LOW WILL RESULT IN BRISK NW WINDS FROM 20 TO 30 KTS BY AFTERNOON. COLD ADVECTION NW FLOW IN THE WAKE OF THE SYSTEM IS PROGGED TO BRIEFLY PUSH DOWN H8 TEMPERATURES INTO -4 TO -8 RANGE AT H8 BY THU MORNING TO DRIVE SURFACE TEMPERATURES INTO UPPER 20S BY MORNING. SOME MODERATION OCCURS THU INTO FRI WITH MAXES AND MINS REMAINING ABOVE CLIMO...BUT STILL COOL IN COMPARISON TO THE CURRENT NEAR RECORD WARMTH. LATE FRI INTO FRI NIGHT...CONFIDENCE INCREASING ON CHANCES FOR SNOW ACROSS ESPECIALLY THE SOUTH WITH MODELS IN DECENT AGREEMENT WITH A FAST MOVING CLIPPER MOVING ALONG H8 BAROCLINIC AXIS TO THE SOUTH AND HAVE RAISED POPS. NO CHANGES MADE BEYOND...WITH MODELS STILL DEPICTING NEXT PRECIPITATION CHANCES SUN NIGHT. ..SHEETS.. && .AVIATION... VFR CONDITIONS THROUGH 06Z TONIGHT. STRONG S/SW WINDS SUSTAINED AT 20 TO 30 MPH WITH FEW HIGHER GUSTS POSSIBLE TO NEAR 40 MPH THIS MORNING... GRADUALLY RELAX THIS AFTN. COL DEVELOPS TONIGHT BETWEEN SYSTEM PASSING WELL NORTH AND SFC LOW DEVELOPING OVER PORTIONS OF CENTRAL/SOUTHERN PLAINS. THUS...WINDS TO LIKELY BECOME LIGHT AND VARIABLE FOR PERIOD BEFORE BACKING TO E/NE 5-10 KTS AFT 06Z. RAIN TO LIFT NORTH INTO KBRL AND KMLI AFT 06Z WITH MVFR CONDITIONS AND POTENTIAL IFR AT KBRL WHERE ALSO FEW RUMBLES OF THUNDER POSSIBLE. ..MCCLURE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && MCCLURE/SHEETS
Hazardous weather outlook, Feb 10, 4:33 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 433 AM CST TUE FEB 10 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 433 AM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED THIS MORNING WITH SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH... WITH GUSTS AROUND 40 MPH POSSIBLE WEST OF THE MISSISSIPPI RIVER. THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADS. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT SOUTH OF HIGHWAY 34. FLOODING IS EXPECTED OR OCCURRING ON PORTIONS OF THE IOWA AND ROCK RIVERS. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST RIVER FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON-GOING FLOODING ALONG THE ROCK RIVER AND IOWA RIVER MAY BE AFFECTED BY LIGHT TO MODERATE RAINFALL AMOUNTS ON WEDNESDAY. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. ON FRIDAY...A STORM SYSTEM PASSING TO THE SOUTH WILL HAVE THE POTENTIAL TO PRODUCE MEASURABLE SNOWFALL AMOUNTS...ESPECIALLY SOUTH OF HIGHWAY 34. ANOTHER STORM SYSTEM MAY BRING MEASURABLE SNOW SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MCCLURE/SHEETS
In the hours before
Local storm report, Feb 10, 4:25 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 AM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM EXCESSIVE HEAT MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
02/07/2009 M59.00 F ROCK ISLAND IL OFFICIAL NWS OBS
THE PREVIOUS RECORD HIGH WAS 55...SET IN 1987.
0319 PM EXCESSIVE HEAT BURLINGTON REGIONAL AIR 40.78N 91.13W
02/07/2009 M66.00 F DES MOINES IA OFFICIAL NWS OBS
THE PREVIOUS RECORD HIGH WAS 58...SET IN 1925.
1258 PM EXCESSIVE HEAT CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
02/09/2009 M56.00 F LINN IA OFFICIAL NWS OBS
THE PREVIOUS RECORD HIGH WAS 54...SET IN 1999.
0113 PM EXCESSIVE HEAT MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
02/09/2009 M62.00 F ROCK ISLAND IL OFFICIAL NWS OBS
THE PREVIOUS RECORD HIGH WAS 56...SET IN 1999.
0919 PM EXCESSIVE HEAT DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
02/09/2009 M51.00 F DUBUQUE IA OFFICIAL NWS OBS
THIS TIES THE PREVIOUS RECORD HIGH...LAST SET IN 1966.
&&
14The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 8:51 AM CST | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 7 days |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.